Hail, Alexander
- When
- June 9, 3:52 PM CST
- Where
- Alexander County, Tamms
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.233, -89.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 9, 3:30 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION LINE 7 PARAGRAPH 2 NATIONAL WEATHER SERVICE PADUCAH KY 430 PM CDT FRI JUN 9 2006 .DISCUSSION... WARM AIR ALOFT AND LIMITED AVAILABLE MOISTURE HAVE PROBABLY BEEN THE PRIMARY REASONS FOR ELEVATED SHOWERS WITH NO LIGHTNING AT ALL ARRIVING FROM THE NW THIS AFTN. SOME ISOLATED CONVECTION WAS PRESENT IN SRN IL IN THE LATE AFTN IN THE MOST UNSTABLE AREA /ABOUT 2000 J/KG CAPE/. WE STILL THINK THAT THERE IS A SLIGHT CHANCE OF ACTUALLY GETTING WET ACROSS THE NRN QUARTER OF THE FORECAST AREA THROUGH 03Z. THIS EVENT WAS TRIGGERED BY A MINOR SHORTWAVE IN THE MID LEVEL FLOW ON THE EDGE OF A PERSISTENT LARGE HIGH PRESSURE RIDGE OVER THE SRN PLAINS. THE MODELS SHOW THIS IMPULSE WILL DEPART THE AREA TONIGHT AND LEAVE US DRY UNTIL LATER ON SAT AFTN...WHEN MORE SHORTWAVE ENERGY WITHIN THE BROAD ERN CONUS TROF ACTS ON THE SRN PLAINS RIDGE. AMPLE MOISTURE POOLING...LOW LEVEL CONVERGENCE...AND MID LEVEL WINDS SHOULD RESULT IN THE POSSIBILITY OF SVR STORMS /PROBABLY AN MCS/ FORMING SAT AFTN AND EVENING...MIGRATING NORTH TO SOUTH...FOLLOWED BY A SFC FRONTAL BOUNDARY MOVING SOUTH ON THE LEADING EDGE OF A COOLER SFC HIGH PRESSURE AREA. THUS WE ARE IN SLIGHT RISK FOR DAY2. AS THE MID LEVEL SHORTWAVE TROF AXIS MOVES THROUGH THE AREA BEHIND THE SFC FRONT...SHOWER ACTIVITY IS EXPECTED TO SLOWLY WANE THROUGH SUN...WITH THE POSSIBILITY OF SOME TSTM ACTIVITY IN THE PEAK WARMING PERIOD OF THE DAY. HUNG ONTO A LOW CHANCE POP FOR SUN NIGHT. THE GFS MODEL WAS THE FAVORITE IN THE NEAR TERM FOR TEMPS/POPS... THOUGH OTHERS WERE CONSIDERED. EXTENDED...LATEST MODEL GUIDANCE/HPC GUIDANCE SUGGESTS THAT WHAT WAS PREVIOUSLY ASSUMED TO BE A QUASISTATIONARY BOUNDARY ACROSS THE PAH FORCAST AREA WILL NOT BE A FACTOR BY EARLY NEXT WEEK. THE GFS ENSEMBLES SUGGEST THAT THE SRN PLAINS/ROCKIES RIDGE WILL BUILD EWD MORE AGRESSIVELY THAN PREVIOUSLY FORECAST. THE OPERATIONAL GFS/ECMWF MODELS HAVE BEEN A BIT ERRATIC LATELY IN THE MEDIUM RANGE...BUT SEEM TO BE GETTING ON BOARD WITH THIS LATEST SCENARIO. DRY NRLY SFC WINDS IN OUR REGION UNDER A DOME OF HIGH PRESSURE SHOULD GIVE WAY TO SRLY WINDS WED EVENING AS A MID LEVEL SHORTWAVE MOVES ACROSS THE NRN ROCKIES...DEVELOPS A SFC LOW PRESSURE SYSTEM...AND BEGINS TO FLATTEN THE SRN PLAINS RIDGE. A LACK OF BOTH MOIST FETCH FROM THE GULF AND FORCING MECHANISMS IN THE PAH FORECAST AREA WILL PROBABLY PRECLUDE SIGNIFICANT PCPN FROM OCCURRING FROM MID WEEK THROUGH DAY7...AND THIS SEEMS IN PART TO BE OTHER OFFICE/S CONSENSUS. TEMPS IN THE EXTENDED FORECAST REPRESENT HPC/S IDEA...THE TEMPS BEING WARMER THAN 00Z FRI GFS MOS WHICH REPRESENTED A WEAKER WRN CONUS RIDGE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 452 AM CDT FRI JUN 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 452 AM CDT FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER THUNDERSTORMS ARE POSSIBLE THIS AFTERNON AND EARLY THIS EVENING MAINLY OVER SOUTHWEST INDIANA AND ADJACENT PORTIONS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. AN ISOLATED SEVERE STORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY SATURDAY AFTERNOON AND SATURDAY NIGHT AS A COLD FRONT MOVES SOUTH ACROSS THE REGION AND WAVES OF LOW PRESSURE MOVE ALONG THE FRONT. THUNDERSTORM CHANCES WILL CONTINUE SUNDAY AND THROUGHOUT MUCH OF THE NEW WEEK AS THE FRONT REMAINS NEARBY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT MAY BE REQUIRED BEGINNING SATURDAY OR SATURDAY NIGHT. SHANKLIN
The Paducah radar (KPAH), 48 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517576.